CureZone   Log On   Join
 

Re: Wondering if it's from the Mirena by Kabel ..... Mirena, Skyla IUD Forum

Date:   10/31/2007 3:51:59 AM ( 14 years ago ago)
Hits:   3,874
URL:   https://www.curezone.org/forums/fm.asp?i=1032531

0 of 0 (0%) readers agree with this message.  Hide votes     What is this?

wow mickey, lots to reply to there, and i am not known for my brevity anyway lol:)
firstly have you checked the independant sites for info on mirena? i will post a couple of links here for you..


http://www.drugs.com/cdi/mirena-iud.html



http://www.netdoctor.co.uk/medicines/100001706.html


i too had mirena due to heavy continual bleeding, not for contraception reasons. i had polyps which had been taken out already but grew back. I also had thickened uterus which was ablated but came back too - the specialist said that mirena would sort out my problems, had no side effects (except in people already prone to headaches and depression, which i didnt have, so it seemed ok), he said it didnt go into the blood stream, just stayed local. I had never had any form of hormone treatment before, i had never even taken the pill, having known someone who had died from taking it, and others who had had blood clots etc and other health problems, so i was sceptical of mirena, but it was that or have a hysterectomy, so in view of there being virtually no side effects i said YES - for which i will always be regretful. why i didnt research it on the net first, is beyond me. anyway, side effects started slowly and without me realizing, till i got the numbness and severe head pains - hard not to notice those lol. numbness will be different for everyone. for me, it came only at certain times of the month, then took a couple of weeks to phase out almost completely, then would come back again after a couple of weeks and do it all over again. It was only when my hubby said that it seemed to come every month or so, that the penny dropped - duh lol. i had pain from the back of my head all the way down my left arm, and the numbness was in my face on the left side - it felt like i had already had a stroke, because the left cheek felt like it was being dragged downwards. the numbness went into my arm and leg and toes, all on the left side. i did have it a couple of times on the right side too. Any numbness at all, should be reported to the doctor and the doctor should get the mirena out there and then. in my opinion it is dangerous to leave it in. my doctor initially said she had never heard of anyone getting numbness from progesterone - estrogen yes, but not progesterone, although she did say progesterone could cause headaches. (this was a clue for me, but i missed it at the time - the mirena was actually causing estrogen dominance in my body!!) I showed her the print out i had of the side effects from the net doctor site - the bit where it says to inform your doc immediately if you get numbness or severe head pain. She was really worried by that and asked my permission to take it out right away. I accepted her kind offer!! numbness and head and other pains started to go by the same night and by the following night, was all gone. She booked up other tests for me anyway, to cover all bases, they came back negative, but i appreciated her doing the responsible thing. There is NO way she would have asked me to wait a few more months and see if it gets better. (it was already at 13 months usage by the time i went to her) And there is no way i would have done that anyway, because every time i got the numbness and head pain, it was worse, not better. Things were building UP in my system, not DOWN, and i really thought that the next time i would have a stroke - my doc thought so to, in fact she wondered if i may have already had a mini one. Either way, she was not going to take a chance!! I would advise you to do the same!
Mirena is well known for the lack of sex drive, and that is the standard joke about why it is thought to be so effective - so many women do not want sex while they have mirena, so no sex, no pregnancy LOL... Depression and mood swings are all part of the side effects too, and mirena causes water retention which can go anywhere, so your eyelids are probably full of fluid - some people get it in the legs and ankles, others the head, which can cause hearing problems ( i noticed i was going a bit deaf too, the hearing has since come back after removal) and some people have had seizures, which may be due to the fluid retention or it may be due to the constriction of blood vessels brought about by migraines etc. any swelling anywhere, again should be reported to the doctor, and the doc if he is wise, will take action and stop your suffering by taking the damn thing out.
Ok, now the interesting bit...
you ask what else can help fibroids and give contraceptive protection. For the contraception i would only suggest non hormonal methods, because your hormones need a good sorting out and they are not going to get it and your fibroids are not going to get better while you are on any synthetic hormone ( i will explain this in a minute)..
so the old fashioned natural method where you get to know your body and abstain from sex for a few days each month when you are most fertile, this seems to be quite popular for people who are really trying to get their health back on track. I would combine it with a condom for extra safety. There are books about this method and i am sure lots of info on the net, and a site that helps you plan things out, link here....


http://www.mymonthlycycles.com


For fibroids, it may well pay you to do what i am doing, because polyps are caused by the same thing, as it seems, are other problems like endometriosis. That is to look into "Estrogen dominance." I have talked at length about this on other posts and have some links a bit further down the page under my post entitled "Estrogen domince for everyone", and on a couple of pages before this page, there is a thread with Heater5000 and myself disussing our discoveries about estrogen dominance and how it is probably affecting all of us to a lesser or greater extent - those of us, who have any kind of hormonal problem or who find that the side effects we had with mirena come back again some months after removal (due to our hormones not quite being able to get back on track after the mirena has messed with them so much). please take time to read these and you can google plenty for yourself via the links i have in the estrogen dominance post on this page - especially Dr. Lam's site. Hormones are a very complicated subject and it takes a while to get your head around them lol, but knowledge is the only way we are going to beat these conditions, and we have to start somewhere! Have a read of everything and start to make small changes in your lifestyle, and see where it leads you. you can get a saliva test done at a pharmacy if you are in the US, which will give you your exact levels of hormones. I would wait till the mirena is out though, before trying the test, because your system will be upsidedown at the moment. well, i dont want you to get a headache from reading all this lol, so i won't write anymore just now .. let us know what you decide to do and how you get on. good luck:) x
 

<< Return to the standard message view

fetched in 0.09 sec, referred by www.curezone.org/forums/fmp.asp?i=1032531